Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 6, NWS Phoenix, AZ

March 26, 2009

NWS Phoenix, AZ issued this wind advisory at Mar 26, 2009, 8:13 PM MST. It took effect at Mar 26, 2009, 8:21 PM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2009, 8:13 PM MST (03:13 UTC)
In effect from
Mar 26, 2009, 8:21 PM MST
Expired
Mar 26, 2009, 11:00 PM MST
In force
3 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 270313
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
813 PM MST THU MAR 26 2009

AZZ020-021-025-026-CAZ031>033-270415-
/O.CAN.KPSR.WI.Y.0005.000000T0000Z-090327T0500Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
813 PM MST THU MAR 26 2009 /813 PM PDT THU MAR 26 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY FOR SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA. ALTHOUGH
BREEZY WINDS FROM THE NORTH OF 20 TO 30 MPH ARE EXPECTED THIS
EVENING...THESE WINDS ARE BELOW WIND ADVISORY THRESHOLDS. THE WINDS
ARE EXPECTED TO SLOWLY DECREASE THROUGH THE OVERNIGHT HOURS.

$$

AZZ022>024-027-028-270600-
/O.EXP.KPSR.WI.Y.0005.000000T0000Z-090327T0300Z/
/O.NEW.KPSR.WI.Y.0006.090327T0313Z-090327T0600Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA...
PHOENIX...GLOBE...MIAMI...SAN CARLOS...GILA BEND...APACHE JUNCTION...
CASA GRANDE...FLORENCE
813 PM MST THU MAR 26 2009

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
FOR SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA WHICH
IS IN EFFECT UNTIL 11 PM MST THIS EVENING.

A STRONG COLD FRONT HAS PUSHED SOUTHEAST THROUGH THE AREA. WINDS FROM
THE NORTHWEST AND NORTH WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND
GUSTS BETWEEN 35 AND 45 MPH WILL CONTINUE THIS EVENING...THEN SLOWLY
DECREASE LATE TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
2 follow-up statements
000 
WWUS75 KPSR 270322 CCA
NPWPSR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
821 PM MST THU MAR 26 2009

AZZ020-021-025-026-CAZ031>033-270430-
/O.CAN.KPSR.WI.Y.0005.000000T0000Z-090327T0500Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
821 PM MST THU MAR 26 2009 /821 PM PDT THU MAR 26 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY FOR SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA. ALTHOUGH
BREEZY WINDS FROM THE NORTH OF 20 TO 30 MPH ARE EXPECTED THIS
EVENING...THESE WINDS ARE BELOW WIND ADVISORY THRESHOLDS. THE WINDS
ARE EXPECTED TO SLOWLY DECREASE THROUGH THE OVERNIGHT HOURS.

$$

AZZ022>024-027-028-270600-
/O.EXP.KPSR.WI.Y.0005.000000T0000Z-090327T0300Z/
/O.COR.KPSR.WI.Y.0006.090327T0321Z-090327T0600Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA...
PHOENIX...GLOBE...MIAMI...SAN CARLOS...GILA BEND...APACHE JUNCTION...
CASA GRANDE...FLORENCE
821 PM MST THU MAR 26 2009

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
FOR SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA WHICH
IS IN EFFECT UNTIL 11 PM MST THIS EVENING.

A STRONG COLD FRONT HAS PUSHED SOUTHEAST THROUGH THE AREA. WINDS FROM
THE NORTHWEST AND NORTH WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND
GUSTS BETWEEN 35 AND 45 MPH WILL CONTINUE THIS EVENING...THEN SLOWLY
DECREASE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS
000 
WWUS75 KPSR 270554
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1054 PM MST THU MAR 26 2009

AZZ022>024-027-028-270700-
/O.EXP.KPSR.WI.Y.0006.000000T0000Z-090327T0600Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA...
PHOENIX...GLOBE...MIAMI...SAN CARLOS...GILA BEND...APACHE JUNCTION...
CASA GRANDE...FLORENCE
1054 PM MST THU MAR 26 2009

...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING...

THE WIND ADVISORY ISSUED FOR MARICOPA...NORTHWEST PINAL...AND
SOUTHERN GILA COUNTIES IN SOUTH-CENTRAL ARIZONA WILL EXPIRE AT 11 PM
MST THIS EVENING. GUSTY NORTH WINDS HAVE BEEN OBSERVED AS A COLD
FRONT MOVED THROUGH THE REGION THIS EVENING. WIND GUSTS AS HIGH AS 53
MPH WERE OBSERVED AT BOTH PHOENIX SKY HARBOR AIRPORT AND PHOENIX DEER
VALLEY AIRPORT. CURRENT OBSERVATIONS INDICATE THAT WINDS ARE
WEAKENING ACROSS THE ADVISORY AREA. HOWEVER...A FEW GUSTS TO NEAR 30
MPH WILL STILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS.


$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ROGERS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:30 PM MST, 4 hours 43 minutes earlier.

Area forecast discussion, Mar 26, 3:30 PM MST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST THU MAR 26 2009

.UPDATE...UPDATED FIRE WEATHER DISCUSSION.

&&

.SYNOPSIS...
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND COLD FRONT WILL PUSH
THROUGH THE SOUTHWEST DESERTS AND SOUTHERN ROCKY MOUNTAIN REGION
TONIGHT...GIVING A BOUT OF STRONG WINDS TO THE AREA THIS EVENING.
MUCH LESS WIND AND COOLER TEMPERATURES ARE ON TAP FRIDAY AND
SATURDAY UNDER HIGHER PRESSURE ALOFT. ANOTHER DRY LOW PRESSURE
SYSTEM WILL SCRAPE BY THE REGION LATE SUNDAY AND MONDAY...CAUSING
ADDITIONAL BREEZES AND COOLER TEMPERATURES BY MONDAY.

&&

.DISCUSSION...
EVENTS UNFOLDING ABOUT AS EXPECTED THIS AFTERNOON AS STRONG COLD
FRONT BARRELING SWD THROUGH THE STATE TODAY. SUFFICIENT MOISTURE AND
DYNAMICS IS IN PLACE OVER NE/ECNTRL AZ TO GIVE SCATTERED SHOWERS...
AND SOME OF THESE MAY SCRAPE BY FAR ERN ZONE 24. HAVE LEFT SLIGHT
CHANCE GOING OUT THERE THIS EVENING AS A RESULT.

TO BE SURE...WIND IS THE MAIN EVENT WITH THIS FRONT AND VIGOROUS
UPPER LEVEL LOW...WITH SPEEDS INCREASING SIGNIFICANTLY THIS AFTN.
GUSTS NOW BEING CLOCKED AT OVER 30KTS AT MANY SPOTS...WITH FURTHER
INCREASE IN SPEEDS POSSIBLE AS STRONGER WINDS ALOFT MIX DOWN TO THE
SURFACE PRIOR TO SUNSET. IN ADDITION...PROGS ARE SHOWING A DVLPG
925MB JET THIS EVENING INVOF OF LOWER CO RIVER. AS A RESULT...HAVE
DECIDED TO ADD A COUPLE HOURS TO THE WIND ADVISORY OUT IN WRN ZONES
...AS WELL AS ADD A COUPLE ZONES. SEE AWIPS PRODUCT PHXNPWPSR...
WMO ID WWUS75 KPSR...FOR FURTHER DETAILS.

WINDS WILL BE ON THE DECREASE MOST PLACES BY MIDNIGHT AS STRONG
DECOUPLING TENDENCIES TRY TO TAKE OVER. HOWEVER...DOUBT IF THAT WILL
OCCUR FOR LONG OUT ALONG THE CO RIVER DUE TO THE AFOREMENTIONED
STRONG LOW LEVEL JET...SO WILL KEEP BREEZES GOING ALL NIGHT OUT
THERE AND MIN TEMPS UP A BIT.

AFTER TONIGHT...EXPECTING A COUPLE OF QUIETER DAYS WX-WISE WITH MUCH
LESS WIND AND COOLER TEMPS ON FRIDAY...WARMER BY SATURDAY.

PREVIOUS DISCUSSION...
SATURDAY THROUGH MID NEXT WEEK...A DRY NORTHWEST FLOW WILL PERSIST
...WITH MODELS POINTING TOWARD ANOTHER WEATHER SYSTEM TO BRUSH BY TO
THE NORTHEAST SUN/MON. THIS NEXT SYSTEM IS EXPECTED TO UNFOLD
SIMILARLY TO THE SHORT TERM SYSTEM...WITH THE MAIN IMPACT ONCE AGAIN
WINDY WEATHER AND DRY CONDITIONS. TEMPS WILL GRADUALLY WARM TO
WITHIN A FEW DEG OF NEAR NORMAL FOR LATE MARCH...UPPER 70S TO LOW 80
ACROSS THE WARMEST DESERT LOCALES.

&&

.AVIATION...
UPPER LEVEL TROF AND ASSOCD COLD FRONT CONTINUES TO MOVE SOUTH
ACROSS AZ AT MID DAY. PRE-FRONTAL WINDS ON THE INCREASE...AND WILL
LIKELY GUST TO OVER 30 KTS MOST AREAS TIL AROUND 03Z.

GREATER PHOENIX AREA...INCLUDING KPHX...KIWA...AND SURROUNDING
AIRFIELDS...WINDS HAVE ALREADY SHIFTED AND WILL CONTINUE TO INCREASE
THRU 00Z...AS FROPA LIKELY BETWEEN 23Z AND 01Z. WIND GUSTS TO
INCREASE TO 35-40 KTS WITH AREAS OF BLWG DUST...VSBYS OCNLY NEAR 5
MILES...WITH SUSPENDED DUST AND HAZE TIL AROUND 04Z. SLANT RANGE
VSBYS COULD DROP SIGNIFICANTLY JUST BEFORE SUNSET.
NOT CONFIDENT AT THIS TIME TO SHOW WIND SHEAR ON FINAL APP INTO SKY
HRBR...BUT BEST CHANCE OF THIS WILL BE 23Z-01Z. SFC WINDS MAY
BRIEFLY DECOUPLE TONIGHT...BUT THAT WILL BE AFT MIDNIGHT.

SOUTHEAST CALIFORNIA...INCLUDING KBLH AND KIPL...COLD FRONT LIKELY
TO PASS KBLH BY 21Z...KICKING UP GUSTS TO NEAR 40 KTS...WITH AREAS
OF BLWG DUST. BLDU AND OCNL 2-3 MILES FOR KBLH. LLWS MAY ALSO NEED
TO BE INSERTED INTO TAF AT KBLH BY 21-23Z. WINDS WILL NOT BE QUITE
AS STRONG AT KIPL...ALTHOUGH A FEW GUSTS NEAR 20-25 KTS ARE EXPECTED
INTO THIS EVENING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MST/10 PM PDT/ THURSDAY
FOR THE LOWER COLORADO RIVER VALLEY...THE SOUTHWEST AND
SOUTH-CENTRAL ARIZONA DESERTS...AND SOUTHERN GILA COUNTY FOR STRONG
WINDS...LOW RH VALUES...AND A HIGH FIRE DANGER...

UPDATE IS FOR STRONG AND GUSTY WINDS AND LOW RH PERSISTING A BIT
LONGER ACROSS THE AREA INTO THIS EVENING. THE COLD FRONT WILL PUSH
THROUGH THE DESERTS AND SOUTH OF THE AREA BY FRIDAY.
SEE PHXRFWPSR...WWUS85 KPSR...FOR ADDITIONAL DETAILS.

SATURDAY THROUGH MONDAY...
WEAK RIDGE OF HIGH PRESSURE WILL BUILD OVER THE SOUTHWEST THIS
WEEKEND. TEMPERATURES WILL WARM TO SLIGHTLY ABOVE SEASONAL NORMALS
BY SATURDAY. VERY DRY CONDITIONS CAN BE EXPECTED UNDER NORTHWEST
FLOW ALOFT...WITH AFTERNOON RH VALUES DROPPING TO NEAR TEN PERCENT
EACH DAY. A LOW PRESSURE SYSTEM WILL PASS OVER THE ROCKY MOUNTAINS
SUNDAY...BRINGING BREEZY CONDITIONS SUNDAY AFTERNOON.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING UNTIL 10 PM MST THIS EVENING FOR AZZ131>133.

     WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR
     AZZ022>024-027-028.

     WIND ADVISORY UNTIL 10 PM MST THIS EVENING FOR
     AZZ020-021-025-026.

CA...RED FLAG WARNING UNTIL 10 PM PDT THIS EVENING FOR CAZ231.

     WIND ADVISORY UNTIL 10 PM PDT THIS EVENING FOR CAZ031>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ESTLE/WANEK
AVIATION...SIPPLE
FIRE WEATHER...SIPPLE
Hazardous weather outlook, Mar 26, 2:34 PM MST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
234 PM MST THU MAR 26 2009

AZZ020>028-CAZ030>033-271300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
234 PM MST THU MAR 26 2009 /234 PM PDT THU MAR 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...
SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...
EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG AND GUSTY WINDS WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND
GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. AREAS OF BLOWING DUST AND OR
SAND COULD LEAD TO BRIEF REDUCTIONS IN VISIBILITY AT TIMES OVER THE
DESERT AREAS. EXTRA CAUTION MAY NEED TO BE TAKEN WHEN TRAVELING EAST WEST
RUNNING HIGHWAYS AND ROADWAYS...AS STRONG NORTHERLY CROSS WINDS COULD
BECOME HAZARDOUS AT TIMES. FURTHERMORE...VERY DRY AIR WILL ACCOMPANY
THE STRONG WINDS...LEADING TO HAZARDOUS FIRE WEATHER CONDITIONS. A
WIND ADVISORY AND A RED FLAG WARNING ARE IN EFFECT TODAY FOR PORTIONS
OF SOUTHEAST CALIFORNIA...AS WELL AS SOUTHWEST AND SOUTH-CENTRAL
ARIZONA INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.